MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. ROD INTRODUCER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC. ROD INTRODUCER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8350312
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: first name and last name of initial reporter is unknown.H3: product analysis of product:8350312, lot:k22m1373 visual inspection confirmed the rod holder has broken due to overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having rod replacement spinal therapy for rod fracture.Levels involved was l2/s2.Initial surgery happened on (b)(6) 2023 for institute fixation with openness for dish/reverse chance fracture.Levels involved was l2/s2.It was reported that the revision surgery happening because a patient who had fixation at l2/s2 underwent a reoperation to replace the rod due to rod fracture at l4/5.The fractured rod was removed, and a new rod was installed.During this process, the rod was held using the corresponding rod holder in order to rotate it.After the rod was installed, the rod holder was removed from the surgical field and was found to be damaged.There were no patient symptoms reported.There were no further complications reported regarding the event.

Brand Name
ROD INTRODUCER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key24128207
Report Number3003120897-2026-00111
Device Sequence Number10387974
Product Code LXH
UDI-Device Identifier00613994282835
UDI-Public(01)00613994282835(11)220810(10)K22M1373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8350312
Device Catalogue Number8350312
Device Lot NumberK22M1373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown